MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS SMALL 2.0MM DRILL W/AO QC SHORT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SMITH & NEPHEW, INC. EVOS SMALL 2.0MM DRILL W/AO QC SHORT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 71175021
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the drill got stuck in the 2.0mm drill guide.It is unknown when the event occurs, how was the surgery finish, if there was a backup from smith and nephew available to complete the procedure and if there was any patient involved in the case.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Updated b5: description of problem.
 
Event or Problem Description
It was reported that the drill got stuck in the 2.0mm drill guide, causing the device bent.It is unknown when the event occurs, how was the surgery finish, if there was a backup from smith and nephew available to complete the procedure, and if there was any patient involved in the case.
 
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment, was returned for evaluation.A visual inspection of the returned drill confirms the device is bent.The device exhibits signs significant use and wear.The device was manufactured in 2018.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS SMALL 2.0MM DRILL W/AO QC SHORT
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10538832
Report Number1020279-2020-04603
Device Sequence Number19613835
Product Code HWE
UDI-Device Identifier00885556635759
UDI-Public00885556635759
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71175021
Device Catalogue Number71175021
Device Lot Number18GUQ0007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2020
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer08/21/2020
10/06/2020
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date09/17/2020
10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1